Vitamin B12 Levels High After Taking Vitamin B12

First I would like to give a quick view of the last 6 months. I was on Omeprazole for 2 years...yes 2 years for Chronic GERD! I went off the drug in Dec. 2013 in hopes of conceiving a child. At the same time I stopped birth control and started a prenatal. Months prior to stopping I experienced left hip pain and chalked it up to overuse. (I excercise 4 times a week and was even running up until months ago).

I started having muscle spasms in glute and overall joint pain. I then started seeing a Chiropractor (worse thing ever) and then the pins and needles started in right foot. I was diagnosed with Sciatica. I was feeling worse after 6 weeks and stopped seeing him. I then went to my GP who ordered blood work (for inflammation) and she gave RX for Prednisone. I had horrible stomach pains after first dose and GERD returned. Ugh!!

(Stopped RX after one day). I then decided to do research and came across this website and then something clicked. Maybe all the years of taking Omeprazole caused a B12 deficiency. So I thought couldn't hurt. I went to the local health food store and purchased the sublingual (Meth) 2500mcg. I took 5000 for first 2 days and then 4 days 2500mcg. The pain went away and the muscles relaxed. :) During this week I went to see my OB and she ordered blood test to check my vitamin levels.

Everything looked great except my B12 was high (1999). I knew that would probably be high since I was taking high doses a week prior to blood work but she ask me to stop taking it. Well here I am a week later and the pain hs slowly been creeping back up. I took another 2500mcg yesterday and I feel so much better. I am now scared if I'm consuming too much and if it's hiding something else that's going on in my body? Please help me understand!!

Thank you so much in advance. I would also like I add during my years of taking B12 I was on a multivitamin and I eat very well. (Lots of friut,vegetables, and fish weekly) Thanks again for any advice!

Comments for Vitamin B12 Levels High After Taking Vitamin B12

Click here to add your own comments

Ignore the blood test
by: Kerri Knox, RN- The Immune System Queen

Ignore the blood test. Your levels are high because you were taking vitamin B12. There is no harm to these high levels when you are supplementing B12. That is to be expected. If you feel better on B12, then you probably just need it.

As for 'covering up something', that is not so much the question as WHY you are so vitamin b12 deficient that you are getting symptoms at such a young age, and if you are so Vitamin B12 deficient what other nutrients might you be deficient in, and do you want to conceive until you get all of this straightened out.

So, my first suggestion is to look at my page on: Vitamin B12 Malabsorption to figure out the reasons why you might be B12 deficient

and then get the book The Better Baby Book: How to Have a Healthier, Smarter, Happier Baby to find out how to resolve all of your other deficiencies and get your body in shape to conceive so that you have the healthiest baby and the healthiest YOU during pregnancy that you possibly can.

Kerri Knox, RN

Click here to add your own comments

Return to Vitamin B12.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter